Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Adherance to meds while traveling
Feb 21, 2004

I recently was diagonosed (Feb 3, 2004) with CD4 of 205 and VL of 26000. I started my naive regimen of Combivir and Sustiva this week. I am traveling in 5 weeks overseas with considerble time zone changes and I'm worried how I'm going to adjust my dosing without missing doses, and likewise on the return. I will be in Europe for 3 weeks. My current dosing schedule is Combivir at 9am and 9pm and Sustiva at 11pm. My major concern is the Sustiva. I have to lie down within 15 minutes or I become very nauseated and dizzy. I'm traveling to Europe with a 6 hour time change meaning my Sustiva would be taken at 5 am, not a likely time that I can take it. On this schedule my Combivir will change to 3 am and 3 pm. Of course, the 3am dose presents a problem. I don't know how to adjust the dosing without risking missed doses, which I do not want to do at all cost. I'm scared, what do I do?

Response from Dr. Boyle

Fortunately, Sustiva has a very long 1/2 life and therefore provides a lot of flexibility. Do your best to take it every 24 hours but if you're late by even 5-6 hours for a dose or 2 while you adjust to the new time zone that shouldn't be a problem. I would, however, try to keep the Combivir on a roughly 12 hour schedule, since the pharmacokinetics of these drugs are much less forgiving, but you should be able to slowly switch over to your standard schedule while in Europe and being a little late or early with a couple of doses should not be a problem.


Previous
Cabergoline and Kaletra interactions
Next
Odd "side effects"?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement